MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM 0 OFFSET; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM 0 OFFSET; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Catalog Number 6260-9-136
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Fall (1848); Metal Related Pathology (4530)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's left hip was revised.The patient had fallen 8 months prior to revision and sustained an acetabular fracture.Non-operative treatment failed, and the shell loosened.Once the patient was open, surgeon noted black tissue inside the patient.After removing the head from the stem, black material was seen inside the head and moderate trunnion wear was noted.The patient's hip construct was revised to a competitor hip.Rep confirmed there were no allegations against the revised liner.Rep confirmed there was no head dissociation.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding wear involving a metal head was reported.The event was confirmed through visual inspection.Method & results -product evaluation and results: visual inspection of the provided photograph indicated that the head has evidence of wear due to the presence of black debris internally.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'the operative note documents a revision surgery was performed.Unfortunately, in the documentation provided no intra-operative findings were noted.Revision tha surgery is confirmed.The cause for this revision tha cannot be determined from the limited documentation provided.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's left hip was revised.The patient had fallen 8 months prior to revision and sustained an acetabular fracture.Non-operative treatment failed, and the shell loosened.Once the patient was open, surgeon noted black tissue inside the patient.After removing the head from the stem, black material was seen inside the head and moderate trunnion wear was noted.The patient's hip construct was revised to a competitor hip.Rep confirmed there were no allegations against the revised liner.A review of the provided medical records by a clinical consultant indicated: 'the operative note documents a revision surgery was performed.Unfortunately, in the documentation provided no intra-operative findings were noted.Revision tha surgery is confirmed.The cause for this revision tha cannot be determined from the limited documentation provided.' the subject device has been identified to be within scope of lot specific voluntary recall that was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.

Brand Name
V40 COCR LFIT HEAD 36MM 0 OFFSET
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22165319
Report Number0002249697-2025-00610
Device Sequence Number9401756
Product Code JDI
UDI-Device Identifier07613327032307
UDI-Public07613327032307
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Catalogue Number6260-9-136
Device Lot NumberE7MMPD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05-07-2018-003-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale